Doctor insights on:
Does Atenolol Cause Constipation
Atenolol is a relatively long-acting (24 hours) beta-blocker. Beta-blockers as a group of medications calm or slow the heart rate down. They stop the swings in hr from stress or nerves. If someone is on a good dose of a beta-blocker and are startled, the medication suppresses the pounding of your heart. It also won't allow the hr to climb with exercise. It's used to ...Read more
Most common adverse reaction of atenolol is GI. Y it cause indigestion, constipation and dry mouth. .. And also fatigue and dizziness?
Yes: Beta blockers can cause all of those issues.
I have mild lvh 1.3 wall thickness caused by hbp, I am on atenolol 25mg n question is if I maintain healthy BP will the lvh regress and if so how long?
LVH: If the LVH is truly secondary to the hypertension and normotension is maintained, the LVH may regress over a year or two.
Rarely: Generally, Atenolol suppresses SVT. In rare cases, it can affect your heart to make some types of SVT worse. Also, it can rarely speed up the heart rate, by slowing down certain parts of the hearts electrical system more than others. Lastly, withdrawal from atenolol can make SVT worse, so don't stop the medication too abruptly. See a heart rhythm specialist for treatment options and evaluationSee 1 more doctor answer
No: It doesn't.Get a more detailed answer ›
Possibly: Atenolol, a beta blocker, slows the heart and lowers blood pressure. While formerly considered a number one choice for treating high blood pressure, it is now not recommended as a first choice. It often makes people tired, and if it drops pulse or BP too much, can cause dizziness. Those symptoms could also be unrelated and due to inner ear disorder.See 1 more doctor answer
I'm 55, take atenolol 50 mg & hydrchlorothiazide 25 mg, felt icy cold and presyncopal upon getting up. What could cause this?
Maybe too strong: You may be having an issue with low blood pressure on standing. Make sure you are drinking plenty of fluids so you are not dehydrated and get your blood pressure checked.
Beta blocker: Atenolol usually doen't cause much fatigue. There are usually other choices though. Talk to your doctor and discuss your options.
Tenormin (atenolol) & Diabetes: Tenormin (atenolol) is a beta-blocker class of medication. There are a few studies that show it might cause diabetes, but this is not my clinical experience. Rather, since there are beta receptors in areas of the liver and pancreas, on these meds the body has difficulty detecting blood sugar levels and actually blood sugar levels can drop and because the heart rate won't go up on these meds, you may not know.
On atenolol for 4 days days now for hbp and pulse rate averaging between 55-70. Before averaged in 80s. Cause for concern?
>50bpm OK if no symp: Atenolol is a rate controller (B-Blocker) and a BP med. Part of the BP effect is slowing rate. A pulse rate >50 is adequate as long as with activity your heart rate increases significantly & there are no dizziness symptoms. If so You are in good range. I suspect if you walk up a hill your heart rate will increase to >80bpm. Great about B-Blockers is when you stop climbing, low HR&BP quickly return.
I obsessively check my pulse. I take Atenolol 25mg to calm fast HR. I know this causes me to have more anxiety. What can I do?
Anxiety: I think you should see a psychiatrist and a therapist to figure out a decent drug plan and calming techniques to get your symptoms under control.
No: Atenolol has not been associated with menstrual issues. Heavy bleed may just be a sign of pre-menopause, please see your doctor for evaluation. The atenolol can be associated with the dizziness. For Buspar (buspirone) to help with anxiety you must take it regularly and also compliment behavior therapy. Hope all goes well for you. Take care.
Maybe...: It has been reported rarely with atenolol in the medical literature. Other medications are much more common. Since you are on such a small dose, have your doctor stop it for a few months to see if symptoms resolve. If so, try taking it again for a few days and if symptoms return you have your answer! drug induced lupus occurs most frequently in the 50-70 age range and can occur after years of use.
- Talk to a doctor online
- Does atenolol cause coughing?
- Does atenolol cause low sperm count?
- Does lucozade cause constipation?
- Does folate cause constipation?
- Does ketamine cause constipation?
- Does coumadin cause constipation?
- Does constipation cause backache?
- Does peanut cause constipation?
- Does taking atenolol cause you to urinate alot?
People also viewed
- Constipation relieve